Oregon, 2006Wildfire in Oregon, September 1 to 2, 2006
September 1 to 2, 2006 · NWS PDT · 1 event in 1 county or zone
1 wildfire, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Aug 31, 8:09 PM PST, 3 hours 51 minutes earlier.
Area forecast discussion, Aug 31, 8:09 PM PST, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
909 PM PDT THU AUG 31 2006
.DISCUSSION...WILL ISSUE AN UPDATE SHORTLY TO ADJUST OVERNIGHT LOW
TEMPERATURES SLIGHTLY. IT WILL BE A LITTLE COOLER THAN EARLIER
ANTICIPATED IN A FEW PLACES BUT OTHERWISE THE FORECAST IS ON TRACK.
WILL HOLD OFF ON A FREEZE WARNING FOR CENTRAL OREGON. COULD DIP
BELOW FREEZING FOR A BRIEF PERIOD OVERNIGHT...BUT SEVERAL HOURS OF
FREEZING TEMPERATURES DO NOT APPEAR LIKELY AT ELEVATIONS BELOW 3500
FEET. 78
&&
.AVIATION...VFR CONDITIONS WITH MOSTLY CLEAR SKIES AND LIGHT WINDS
ARE EXPECTED THROUGH 06Z SATURDAY. 78
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&
TI:GGG
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
78
Hazardous weather outlook, Aug 31, 3:50 AM PST, 20 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
450 AM PDT THU AUG 31 2006
ORZ041-WAZ024-501-502-026>030-ORZ042>044-049-050-501>506-011145-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-
EAST SLOPES OF THE CENTRAL CASCADES OF WASHINGTON-
EAST SLOPES OF THE SOUTHERN CASCADES OF WASHINGTON-
KITTITAS VALLEY-YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS-NORTH CENTRAL OREGON-CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
FOOTHILLS OF THE BLUE MOUNTAINS OF OREGON-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-
NORTHERN WHEELER AND SOUTHERN GILLIAM COUNTIES-JOHN DAY BASIN-
OCHOCO-JOHN DAY HIGHLANDS-
450 AM PDT THU AUG 31 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SMOKE
NORTHWEST BLUE MOUNTAINS
AN APPROACHING UPPER LEVEL RIDGE WILL BRING A DRY NORTHWESTERLY FLOW
OVER THE AREA TODAY. WITH MORE A STABLE AIR MASS AND LESS
MOISTURE...FAIR AND WARMER WEATHER WILL TAKE PLACE ACROSS THE ENTIRE
REGION. LIGHT WINDS WILL ALLOW SMOKE FROM WILDFIRES TO REMAIN A
PROBLEM...PARTICULARLY IN THE BLUE MOUNTAINS OF SOUTHEAST
WASHINGTON.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
SMOKE FRIDAY
NORTHWEST BLUE MOUNTAINS
HIGH PRESSURE WILL BUILD OVER THE REGION FRIDAY...THEN
GRADUALLY SHIFT EAST THROUGH THE WEEKEND AND EARLY NEXT WEEK. FAIR
AND WARMER CONDITIONS CAN THEREFORE BE EXPECTED THROUGH THE PERIOD.
WITH GENERALLY LIGHT WINDS...SMOKE FROM WILDFIRES WILL REMAIN A
PROBLEM...PARTICULARLY IN THE BLUE MOUNTAINS OF SOUTHEAST
WASHINGTON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PENDLETON/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE...EXCEPT THE H IN
CURRENTHAZARDS.Wildfire, Ochoco-John Day Highlands
- When
- September 1, 12:00 AM PST to September 2, 6:00 PM PST
- Where
- Ochoco-John Day Highlands forecast zone
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 44.381, -120.359 (the zone’s center; the record gives no point)
The Sharps Ridge Fire which was started by lightning on August 19, 15 miles northeast of Long Creek, was contained after burning 5,396 acres.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- High Wind in Virginia, September 1, 20062 deaths · $36 million · 52 kt wind · 10 events
- Drought in Texas, September 1 to 30, 2006$80 million · 46 events
- Flooding and Coastal Flood in New Jersey, September 1 to 5, 20062 injured · $5.0 million · 70 kt wind · 39 events
- Coastal Flood in Virginia, September 1, 2006$29 million · 6 events
- Coastal Flood in Virginia, September 1, 2006$19 million · 4 events
- Drought in Texas, September 1 to 5, 2006$9.4 million · 12 events
- Tropical Storm in North Carolina, September 1, 2006$14 million · 1 event
- Drought in Oklahoma, September 1 to 30, 2006$1.0 million · 42 events
- High Wind in Maryland, September 1, 2006$5.0 million · 58 kt wind · 5 events
- Storm Surge and High Wind in Maryland, September 1 to 2, 2006$3.7 million · 55 kt wind · 11 events
- Flood and Coastal Flood in Delaware, September 1 to 5, 2006$850,000 · 54 kt wind · 17 events
- Tropical Storm in North Carolina, September 1, 2006$1.6 million · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531903.